• question-icon

    What causes persistent dizziness while on Cymbalta?

default
Posted on Wed, 20 Apr 2016 in Brain and Spine
Question: Hello. I'm 39 yrs old and have had lightheaded off balance issues for 4 years now. This only happens when standing. I've had MRI of brain and blood work that all came back fine. I also visited an Ent that looked at my ears and all test were fine. This all started when I had a major panic attack 4 yrs attack go aND have had anxiety ever since. I think my fear of anxiety causes my dizziness but how can I be sure. I take cymbalta 30mg for anxiety and sometimes it helps sometimes it doesnt. I also fear I have a touch of agoraphobia. Please help. I'm 6'0 and weigh 300lbs.
doctor
Answered by Dr. Alexander H. Sheppe 28 minutes later
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

The fact that all your blood work , MRI , and physical exam are normal, plus your history of a panic attack and anxiety, makes this very highly likely to be anxiety-related dizziness.

Cymbalta 30mg is a low dose. To combat anxiety, I would recommend this dose be increased, or a switch to a different medication such as Zoloft o Lexapro, and in either case concurrent cognitive behavioral therapy for anxiety. This will help your symptoms and help you feel better!


In the future, for continuity of care, I encourage you to contact me at my private link below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private link: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2242 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Behavioral therapies

doctor1 MD

why do I get disoriented feeling with my anxiety? I have anxiety with my Hashimoto's but here lately I don't feel like I'm here at all since I've...

doctor1 MD

hi I had extremely bad panic attacks my blood pressure was always 140 over 89 now it dropped its not gonna lead to a heart attack or a stroke

doctor1 MD

I have not been feeling very well I'm having a hard time leaving my house I'm having very bad depersonalization . I'm just feeling really out of it...

doctor1 MD

A licensed Therapist has said my son shows signs of ADHD, from what i can see this is true. Im having trouble with school realizing that its a...

doctor1 MD

Hello Doctor...i am writing this for my aunty who is in her fifties.she fears darkness n cries out loudly once the lights are off.i had a detail...

doctor1 MD

My daughter is currently taking Paxil for anxiety and severe OCD. She recently found out that she is pregnant. She has been on 30 mg. for about...

doctor1 MD

i have one sister she's behaviour is diffrent. she is suffer for a diffrent probleum, she is doing any things clean & neatness,she is so many angry...

Get personalised answers from verified doctor in minutes across 80+ specialties

192 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Alexander H. Sheppe
  • Q - What other medication can show a false positive for Oxazepam and Temazepam?

  • Q - Suggest treatment for premature ejaculation

  • Q - Which genetic test predicts how effective psychiatric medication are at...

  • Q - What causes erectile dysfunction after kegel exercises?

  • Q - Suggest ways to wean off Abilify

  • Q - What do these PFT test results indicate?

  • Q - Suggest treatment for visual hallucinations

  • Q - Suggest treatment for borderline personality disorder

  • Q - How to rule out bipolar disorder?

  • Q - Suggest treatment for withdrawal symptoms of Hydrocodone

backtotop2